MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM HIV AG/AB COMBO (CHIV); TEST, HIV DETECTION

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM HIV AG/AB COMBO (CHIV); TEST, HIV DETECTION
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer from united states reported discordant false negative (non-reactive) atellica hiv ag/ab combo (chiv) lot 344 results on samples from a known positive hiv-1 patient compared to positive (reactive) results on alternate test methods.Quality control (qc) recovery was within the customer's established ranges.A siemens customer service engineer (cse) was dispatched to the customer's site and found the precision for the test was higher than expected.The cse changed the calibrator and reagent pack and re-calibrated the assay.After this routine troubleshooting intervention, the precision was improved, and the instrument was operational.The interpretation of results section of the atellica im hiv ag/ab combo (chiv) instructions for use (ifu) states the following: ¿results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.¿ siemens continues to investigate the event.One mdr is being filed for each of discordant results obtained (this mdr is for sample 801059211002, result obtained (b)(6) 2023).
 
Event or Problem Description
The customer obtained discordant false negative (non-reactive) hiv ag/ab combo (chiv) lot 344 results on samples from a known positive hiv-1 patient when processed on an atellica im 1300 analyzer (s/n: (b)(6) ).The initial testing was performed on an alternate method that resulted positive (reactive).The same sample (serum) was tested with atellica im chiv lot 344, and a negative (non-reactive) discordant result was obtained.A different sample (plasma) was obtained and was also tested in 2 replicates with atellica im chiv lot 344.One result was negative (non-reactive) and one result was positive (reactive).Both serum and plasma samples were retested on the alternate method, and both resulted as positive (reactive) result.Both serum and plasma samples were tested on a different alternate method and were confirmed positive (reactive).The atellica im chiv negative results were not reported to the physician.The patient was reported out as positive, which is consistent with patient history.There are no known reports of patient intervention or adverse health consequences due to the discordant negative chiv results.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2024-00002 was filed on 08-jan-2024.Additional information on 10-jan-2024: siemens concluded the investigation for discordant non-reactive result on a known positive hiv-1 patient with atellica hiv ag/ab combo (chiv) lot 344 compared to reactive result on alternate test methods.Quality control (qc) was within expected limits and no other samples were affected.A siemens customer service engineer (cse) was dispatched to the customer's site and found the precision for the test was higher than expected.The cse inspected reagent, aspirate probes, performed cleaning of wash block and reagent wash bowls.Autocheck and background check were performed, and all results were within passing range.The cse changed the calibrator and reagent pack and re-calibrated the assay.After this routine troubleshooting intervention, the precision was improved, and the instrument was operational.The patient is known to be on anti-retroviral therapy which can cause false non-reactive results.Based on the available information, the cause of the discordant result is unable to be determined but siemens cannot rule out sample handling.A product problem has not been identified.The customer is operational.Mdr 1219913-2024-00003 supplement 1 report was filed for sample (b)(6), result obtained 06-dec-2023.

Brand Name
ATELLICA IM HIV AG/AB COMBO (CHIV)
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18471063
Report Number1219913-2024-00002
Device Sequence Number6775440
Product Code MZF
UDI-Device Identifier00630414600390
UDI-Public00630414600390
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
BP140103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2024
Device Model NumberN/A
Device Catalogue Number10995459
Device Lot Number344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown